Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Hey ladies: cortisone epidurals mess with your menstrual cycle?

LA_runner_chickLLA_runner_chick Posts: 91
edited 06/11/2012 - 8:58 AM in Spinal Stenosis
In the last three months, I've had two cortisone epidurals (for pinched nerve at l5/s1) and one SI block. My last period lasted 14 days. I wanted to shoot myself. Any of the other womenfolk have this problem? If so, how long did it last?
advertisement

Comments

  • I have had 5 ESI's for disc heriation in the L5/S1 in the last 7 weeks and today is day 23 of everyday spotting... I don't go all day/night but might as well, I get cramps, bleed and then stop but it is everyday... I can totally relate. Not sure how long I am supposed to put up with this but at least I don't have anymore injections planned. I called the pain mgmt place and talked to a nurse there that said she had never heard of that as a side effect. I called the Gyno office and the nurse there said that it defintely could have caused me issues.

    She said I shouldn't get concerned unless I become anemic or dizzy etc. that it wasn't anything to worry about just a "pain in the butt"

    Easy for her to say........
  • I'm SO SORRY! 23 days sounds like torture, but I'm glad I'm not alone. I couldn't get in to see my primary care doctor about it, but I called a nurseline, and I was told "Oh, it's probably early menopause." I DIED. Then I did some snooping around and saw that the cortisone epidurals may indeed cause irregular cycles.

    I go for my last shot next week. I'll keep you posted. :/
  • advertisement
  • YES!! I have had 3 injections in the past 2 months and my usually 4 day period lasted 10 days and I have been spotting for 5 days now, also short of breath with a weird sensation in my ankles. Needless to say, I will NOT be getting another injection.
    Nikol Strong
  • I'VE HAD ONE INJECTION TWO MONTHS AGO N SINCE THEN I'VE HAD 5 YES 5 FULL MENSTRAL CYCLES BUT MY DR TOO SAID SHE HAS NEVER HEARD OF THAT BEING A SIDE EFFECT..CAN ANYONE TELL ME HOW LONG THESE SIDE EFFECTS LAST ?
    NATALIE BEVAN
  • SavageSavage United StatesPosts: 7,385
    welcome to spine-health
    please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • advertisement
advertisement
This discussion has been closed.
Sign In or Register to comment.